What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 1, 1:51 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 1, 1:51 PM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service State College PA
251 PM EDT Sun Aug 1 2021
.SYNOPSIS...
Showers and storms will quickly taper off from west to east
this evening, as a cold front moves to the east and south of the
area.
Weak high pressure building into the area from upper midwest
will bring cooler and drier conditions to the area on Monday and
most of Tuesday.
Low pressure over the southeast states may bring some showers
and storms to the area later in the week.
Temperatures will start the month slightly below average before
trending warmer later in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Showers and storms will taper off from west to east by early
evening.
Adjustments made to the forecast and HWO product, as per SPC
outlook for this aft. Main change was an increase in concern for
strong to severe winds with storms this afternoon across north
central PA. Showers and storms moving just north of east, at
about 35 knots, so not seeing a threat of flooding. Limiting
factor is dewpoints not expected to be all that high. Main
support is a rather strong upper level trough moving across the
region for the first day of August. Most of the activity will be
between 18 and 00Z.
Below normal temps to start August 2021 with departures of
5 to 10 degrees below normal in some spots.
Showers/storms exit to the east after 00Z with post-frontal NW
flow likely bringing low clouds to parts of the Alleghenies late
tonight into early Monday morning. Drier/low PW air will set
the stage for another refreshingly cool night with lows 50-60F.
I did edge low temperatures down a little tonight.
&&
.SHORT TERM /MONDAY/...
Very pleasant and comfortable start to the work week under the
influence of high pressure. Max temps will be mainly in the 70s
with low humidity.
Early week max/min temperatures are forecast to remain below
average for the most part.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Series of cool nights continues with minT likely bottoming
Monday night especially in the northern tier with usual cold
spots in the 40s.
The middle and end of the week may become more unsettled with
an upper trough over the eastern US and a stationary front near
the East Coast. The best chance of showers and storms will
remain closest to where the stationary boundary sets up, which
appears to be our far eastern and southeast counties. By the end
of the week, the bermuda high will slide onto the Atlantic coast
funneling moisture up into our area. Diurnally driven showers
and storms will be possible across CPA with dewpoints and
temperatures on the rise again.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A cold front moving NW to SE this afternoon will bring the
chance of SHRA and TSRA to all terminals, with the best chances
across north central PA (BFD/UNV/IPT).
Behind the cold front, NW upslope flow will likely lead to MVFR
or IFR cigs at BFD and JST late tonight and Monday morning.
Elsewhere, restrictions are possible in patchy fog.
Conditions will quickly improve Monday morning, as high pressure
builds into the area. It will be a breezy day.
Outlook...
Tue...Chc of a SHRA or TSRA across the SW. Otherwise dry.
Wed-Fri...Mainly a chance of an afternoon SHRA or TSRA.
&&
.CLIMATE...
July 2021 ranked as the 10th wettest at Williamsport (4.64"|
+2.35") 9th wettest at Harrisburg (8.00"|+3.26") and 3rd
wettest at Bradford (4.16"|+2.59").
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Martin
NEAR TERM...Martin
SHORT TERM...Martin
LONG TERM...Wagner
AVIATION...Martin
CLIMATE...Steinbugl/Colbert
Hazardous weather outlook, Aug 1, 8:57 AM EST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
957 AM EDT Sun Aug 1 2021
PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-020800-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
957 AM EDT Sun Aug 1 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Isolated severe thunderstorms will be possible this afternoon and
early evening across the region. The main threat will be damaging
winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ024>028-033>036-056-057-059-063>066-020800-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
957 AM EDT Sun Aug 1 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
A few strong to marginally severe thunderstorms are possible during
the afternoon and early evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Martin
In the hours before
Special weather statement, Aug 1, 2:44 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service State College PA
344 PM EDT Sun Aug 1 2021
PAZ065-012030-
York PA-
344 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK COUNTY UNTIL 430
PM EDT...
At 342 PM EDT, Doppler radar indicated a strong thunderstorm over
Weigelstown, moving east at 10 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Very heavy rain is also expected. As much as an inch of rain in 30
to 45 minutes is possible.
The York State Fair is in the path of this storm.
This strong thunderstorm will be near...
Shiloh around 400 PM EDT.
West York and Manchester around 410 PM EDT.
York, North York and Emigsville around 415 PM EDT.
Grantley around 425 PM EDT.
Spry, Valley View and Tyler Run-Queens Gate around 430 PM EDT.
Other locations impacted by this storm include New Salem, York
College of Pennsylvania, Penn State York and Seven Valleys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3997 7696 4007 7689 4002 7661 3994 7662
3985 7675
TIME...MOT...LOC 1942Z 287DEG 7KT 4000 7683
DangeloSpecial weather statement, Aug 1, 2:46 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service State College PA
346 PM EDT Sun Aug 1 2021
PAZ012-017-018-024-041-012030-
Northern Centre PA-Northern Clinton PA-Clearfield PA-
Northern Lycoming PA-Cambria PA-
346 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHERN CENTRE...
NORTHERN CLINTON...CLEARFIELD...NORTHERN LYCOMING...AND CAMBRIA
COUNTIES UNTIL 430 PM EDT...
At 345 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Burnside in Clearfield County to Cedar Run
in northern Lycoming County.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lock Haven, Clearfield, Northern Cambria, Keating, Philipsburg,
Woodland, Curwensville, Hyde, Renovo, Osceola Mills, Plymptonville,
Chester Hill, Karthaus, Houtzdale, Snow Shoe, North Philipsburg,
Clarence, South Renovo, South Philipsburg and Moshannon.
LAT...LON 4154 7738 4123 7728 4100 7780 4065 7883
4072 7880 4098 7880 4123 7817 4122 7810
4128 7805
TIME...MOT...LOC 1945Z 248DEG 20KT 4142 7780 4117 7780
TravisSpecial weather statement, Aug 1, 3:12 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service State College PA
412 PM EDT Sun Aug 1 2021
PAZ041-042-046-012115-
Southern Lycoming PA-Sullivan PA-Northern Lycoming PA-
412 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LYCOMING AND
SULLIVAN COUNTIES UNTIL 515 PM EDT...
At 411 PM EDT, Doppler radar indicated a strong thunderstorm over
Little Pine State Park, moving east at 40 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Kettle Creek Gorge, Waterville, Cogan Station, Ralston, English
Center, Muncy Valley, Trout Run, Lincoln Falls, Barbours, Shunk,
Little Pine State Park, Buttonwood, Loyalsockville, Salladasburg,
Forksville, Eagles Mere and Hillsgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4156 7648 4131 7659 4126 7738 4147 7743
4155 7709 4155 7696 4157 7694 4160 7688
TIME...MOT...LOC 2011Z 259DEG 34KT 4139 7734
DangeloSpecial weather statement, Aug 1, 3:14 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service State College PA
414 PM EDT Sun Aug 1 2021
PAZ012-018-019-025>027-045-046-049-012100-
Southern Lycoming PA-Northern Centre PA-Southern Clinton PA-Union PA-
Northern Clinton PA-Blair PA-Huntingdon PA-Mifflin PA-
Southern Centre PA-
414 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN LYCOMING...
NORTHERN CENTRE...SOUTHERN CLINTON...UNION...NORTHERN CLINTON...
BLAIR...HUNTINGDON...MIFFLIN...AND SOUTHERN CENTRE COUNTIES UNTIL 500
PM EDT...
At 413 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Osceola Mills to Lock Haven moving
southeast at 30 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
State College, Lock Haven, Bellefonte, Tyrone, Jersey Shore, Park
Forest Village, Carroll, Woodward, Boalsburg, Pleasant Gap, Lamar,
Stormstown, Lemont, Bald Eagle, Zion, Houserville, Warriors Mark,
Mill Hall, Pine Grove Mills and Avis.
LAT...LON 4098 7707 4073 7758 4062 7825 4076 7837
4085 7829 4125 7725
TIME...MOT...LOC 2013Z 230DEG 22KT 4112 7773 4084 7761
TravisSpecial weather statement, Aug 1, 3:52 PM EST, 39 minutes before
Special Weather Statement
National Weather Service State College PA
452 PM EDT Sun Aug 1 2021
PAZ019-026>028-045-046-049>052-012130-
Southern Lycoming PA-Southern Clinton PA-Union PA-Northumberland PA-
Montour PA-Juniata PA-Huntingdon PA-Mifflin PA-Snyder PA-
Southern Centre PA-
452 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN LYCOMING...
SOUTHERN CLINTON...UNION...NORTHUMBERLAND...MONTOUR...JUNIATA...
HUNTINGDON...MIFFLIN...SNYDER...AND SOUTHERN CENTRE COUNTIES UNTIL
530 PM EDT...
At 450 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Petersburg to Williamsport moving east
southeast at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Sunbury, Lewistown, Huntingdon, Milton, Lewisburg, Northumberland,
Mifflinburg, Carroll, Woodward, Winfield, Mount Union, Watsontown,
Burnham, Belleville, Shamokin Dam, Montgomery, Milroy, Linntown,
Highland Park and Middleburg.
LAT...LON 4045 7815 4047 7813 4050 7813 4049 7815
4055 7814 4056 7806 4078 7764 4123 7692
4092 7671 4056 7737 4033 7804
TIME...MOT...LOC 2052Z 239DEG 40KT 4081 7761 4069 7757
TravisSpecial weather statement, Aug 1, 4:25 PM EST, 6 minutes before
Special Weather Statement
National Weather Service State College PA
525 PM EDT Sun Aug 1 2021
PAZ042-051-053-012200-
Columbia PA-Sullivan PA-Montour PA-
525 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF COLUMBIA...SULLIVAN...
AND MONTOUR COUNTIES UNTIL 600 PM EDT...
At 524 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Ricketts Glen State Park to Rohrsburg to near
Jerseytown. Movement was east at 45 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible.
Locations impacted include...
Bloomsburg, Berwick, Catawissa, Mifflinville, Lightstreet, Almedia,
Fernville, Buckhorn, Jerseytown, Rupert, Iola, Jamison City,
Mainville, Eyers Grove, Waller, Central, and Shumans.
LAT...LON 4087 7629 4104 7672 4114 7650 4144 7632
4144 7626 4131 7631 4120 7632 4113 7627
4114 7623 4103 7623 4095 7621
TIME...MOT...LOC 2124Z 281DEG 41KT 4137 7631 4114 7644 4106 7663
Dangelo